No reports of an overdose on Arcalyst (rilonacept) have been reported. During clinical trials, high doses of this medicine did not appear to cause overdose symptoms. However, it is possible that using too much of this drug could result in symptoms that are similar to the typical side effects of the drug, such as infections, nausea, and diarrhea.
Can You Use Too Much Arcalyst?Arcalyst® (rilonacept) is a prescription medication approved to treat certain genetic syndromes, such as familial cold autoinflammatory syndrome (FCAS) and Muckle-Wells syndrome (MWS). It is given as an injection just under the skin (subcutaneously). As with most medicines, it is possible to use too much Arcalyst.
The specific effects of an overdose would likely vary, however, depending on a number of factors, such as the Arcalyst dosage and whether it was combined with any other medications or substances.
Symptoms of an OverdoseThere have been no reports of an overdose with this medicine. Therefore, it is not known what to expect from an overdose. Doses as high as 320 mg weekly (the maximum recommended dose) have been given in clinical trials for as long as 18 months without any overdose effects. Also, doses up to 2000 mg a month for six months did not cause overdose symptoms.
However, it is reasonable to expect that an overdose could cause symptoms similar to the normal side effects of the medication. Some of these side effects may include:
- Abdominal (stomach) discomfort.
In addition, injection site reactions are a relatively common side effect of Arcalyst. An overdose with this medicine may lead to more severe injection site reactions, such as:
- Pain and discomfort
- Swelling and inflammation